Wyoming, 2016Winter Storm and High Wind in Wyoming, March 13 to 14, 2016
March 13 to 14, 2016 · NWS RIW · 5 events in 5 counties and zones
After a long stretch of mild and mainly dry weather, a Pacific storm with copious amounts of moisture combined with favorable jet dynamics to bring heavy snow to the western mountains. The heaviest amounts fell in the Teton Range where snow totals of 12 to 18 inches fell in about 24 hours at the Jackson Hole Mountain Resort.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a long stretch of mild and mainly dry weather, a Pacific storm with copious amounts of moisture combined with favorable jet dynamics to bring heavy snow to the western mountains. The heaviest amounts fell in the Teton Range where snow totals of 12 to 18 inches fell in about 24 hours at the Jackson Hole Mountain Resort. Over a foot of snow also fell in portions of the Salt River and Wyoming ranges to the south, and in Yellowstone National Park to the north. Valley locations also received heavy snow of up to 8 inches. Meanwhile, wind gusts over 70 mph were recorded for about 90 minutes late in the evening of March 13 on the east side of the Absaroka Range. A mesonet station west of Clark clocked a peak gust of 90 mph at 2137MST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Mar 13, 2:50 AM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 13, 2:50 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
350 AM MDT SUN MAR 13 2016
.SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT
QUITE AN ACTIVE PATTERN WILL BE MOVING IN FOR THE NEXT FEW DAYS. AND
AT THE END OF THE PERIOD A RETURN TO MORE WINTERLIKE TEMPERATURES
THAT WILL CERTAINLY BE A SLAP IN THE FACE TO MANY PEOPLE WHO HAVE
ENJOYED THE MILD WEATHER OVER THE PAST SEVERAL WEEKS. AND WITH THE
DIFFERENCES IN THE WEATHER...WE WILL DIVIDE THE DISCUSSION INTO WEST
AND EAST OF THE DIVIDE.
WEST OF THE DIVIDE...ALL IS QUIET RIGHT NOW THOUGH AS RADAR SHOWS THE
PRECIPITATION OVER IDAHO RIGHT NOW. WE DID LOWER POPS EARLY IN THE
MORNING TO ACCOUNT FOR THE SLOWER ARRIVAL. BUT HERE IS THE MILLION
DOLLAR QUESTION OF THE DAY...THE DETAILS OF THE BEST STORM WE HAVE
SEEN IN A FEW WEEKS.
AS FOR TODAY...WE WENT AHEAD AND UPGRADED THE WATCHES TO WARNINGS
FOR YELLOWSTONE...THE TETONS AND THE WESTERN WIND RIVER RANGE SINCE
IT LOOKS TO BE A FAIRLY GOOD BET OF WARNING CRITERIA SNOW HERE.
HOWEVER...WE DID POSTPONE THE START OF THE OF THE WARNING UNTIL 11
AM FOR THE WIND RIVER RANGE WITH THE LATER ARRIVAL OF THE SNOW.
MEANWHILE...THE WATCHES FOR THE OTHER LOCATIONS WE WILL LET RIDE.
THERE IS STILL SOME QUESTION WHETHER THERE WILL BE ENOUGH SNOW TO
WARRANT A WARNING IN SALT AND WYOMING RANGE. IN THE VALLEYS...EXPECT
A MIX OF RAIN AND SNOW THROUGH THE DAY BEFORE THE FRONTAL PASSAGE
AND 700 MILLIBAR TEMPERATURES CRASH. THE MODELS ARE SPLIT ON QPF
THROUGH AROUND 10 PM TONIGHT...WITH THE GFS WETTER AND THE NAM A BIT
DRIER. ALL THE MODELS DO ZERO ON THE HEAVIEST SNOW FROM LATE TONIGHT
INTO TOMORROW MORNING. SUNDAY NIGHT LOOKS TO HAVE THE WORST
CONDITIONS WHEN THE COMBINATION OF THE FRONT AND TROUGH PASSAGE
ALONG WITH UPPER LEVEL DIVERGENCE AND FAVORABLE JET DYNAMICS BRING
THE HEAVIEST SNOW. EXPECT GUSTY WINDS AS WELL THAT WILL BRING
BLOWING AND DRIFTING OF THE SNOW. AS FOR THE REST OF THE AREA...THERE
COULD BE SOME ADVISORY LEVEL SNOW BUT SINCE TEMPERATURES SHOULD
REMAIN FAIRLY WARM FURTHER EAST WE WILL PUNT THE DECISION OF POSSIBLE
ADVISORIES TO THE DAY SHIFT.
THE HEAVIEST SNOW SHOULD TAPER OFF MONDAY AFTERNOON WITH A BREAK
LATE MONDAY AFTERNOON INTO MONDAY NIGHT WITH A BREAK BETWEEN
SHORTWAVES. ANOTHER WAVE WILL APPROACH ON TUESDAY WITH ANOTHER SHOT
OF SNOW ALTHOUGH THIS ONE DOES NOT HAVE AS MUCH MOISTURE OR FORCING
WITH IT SO AMOUNTS OF SNOW SHOULD BE LIGHTER.
EAST OF THE DIVIDE...EXPECT ONE MORE MAINLY DRY AND MILD DAY TODAY
ALTHOUGH IT WILL BE A BIT COOLER THAN THE PREVIOUS COUPLE. IT WILL
BE RATHER BREEZY AS WELL AND EVEN WINDY AT TIMES IN THE FAVORED
SPOTS LIKE THE SOUTHWESTERN WIND CORRIDOR WITH THE TIGHTENING
PRESSURE GRADIENT. THE DOWNSLOPING WIND SHOULD KEEP THINGS
DRY...ALTHOUGH THERE COULD BE A COUPLE OF STRAY SHOWERS IN THE BIG
HORN RANGE. DRY WEATHER SHOULD HOLD THROUGH TONIGHT AS WELL. WITH
THE COOLER TEMPERATURES...FIRE CONCERNS SHOULD EASE A BIT ALTHOUGH
ANY FIRE COULD SPREAD QUICKLY GIVEN THE DRY FUELS AND GUSTY WINDS.
THE FRONT WILL SWING THROUGH THE AREA ON MONDAY AND BRING A CHANGE
TO THE WARM WEATHER PATTERN WE HAVE BEEN ENJOYING. DOWNSLOPING WILL
CONTINUE TO KEEP THINGS LARGELY DRY...BUT THE ADDITIONAL FORCING OF
THE FRONT MAY BE ENOUGH TO TOUCH OFF SOME SHOWERS. THERE COULD EVEN
BE A LIGHTNING STRIKE OR TWO BUT NOT ENOUGH TO BUT IN THE GRIDS YET.
DURING THE DAY ON MONDAY...MOST EVERYTHING SHOULD STAY AS RAIN OR
WET SNOW. ANOTHER CONCERN COULD BE WIND WITH 700 MILLIBAR WINDS
RISING TO 50 KNOTS AND THE FRONT PROVIDING AMPLE MIXING THAT COULD
RAISE THE POSSIBILITY FOR HIGH WIND HIGHLIGHTS FOR
MONDAY...ESPECIALLY IN THE AFTERNOON. THE CHANCE OF SHOWERS SHOULD
LINGER INTO MONDAY NIGHT AS UNSTABLE NORTHWEST FLOW CONTINUES BEHIND
THE FRONT.
TUESDAY WILL LIKELY BE A MUCH COOLER AND UNSETTLED DAY WITH THE
UNSTABLE NORTHWEST FLOW CONTINUING. THIS MEANS THERE WILL BE SOME
SHOWERS AROUND...MANY IN THE FORM OF SNOW. THIS FAR OUT...IT IS
IMPOSSIBLE TO PINPOINT THEM. CONTINUITY LOOKED LIKE IT HAD AS GOOD
AN IDEA AS ANYTHING SO WE LEFT CONTINUITY ALONE FOR THE MOST PART.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
THE WEATHER PATTERN FOR WEDNESDAY THROUGH FRIDAY WILL FEATURE A
TROUGH OVER THE AREA WITH A FEW WEATHER SYSTEMS MOVING THROUGH THE
FLOW. COLD AIR OVER THE AREA THESE DAYS AND TONIGHT THE MODELS ARE
A BIT COLDER AT 700MB THAN PREVIOUS NIGHTS. PERIODIC CHANCES OF
SNOW WED THROUGH FRI WILL BE THE FORECAST AS TIMING THE SYSTEMS
THIS FAR OUT IS THE MAIN CHALLENGE. SOME PLACES AT THE LOWER
ELEVATIONS COULD SEE A DECENT SNOW AT TIMES. WILL HAVE TO WATCH
HOW THIS PATTERN EVOLVES AND ADJUST FORECAST ACCORDINGLY. HIGH
TEMPS IN THE 30S TO LOWER 40S WITH LOWS IN THE TEENS AND 20S FOR
WED THROUGH FRI. THE WEATHER PATTERN DRIES OUT FOR SATURDAY AND
SUNDAY WITH WARMING TEMPS WHICH WILL MELT ANY LOWER ELEVATION SNOW
THAT ACCUMULATES THIS WEEK.
&&
.AVIATION.../12Z ISSUANCE/
WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES
A MOIST WESTERLY FLOW WILL BRING NMRS SHSN INTO THE WESTERN MTNS BY
12Z WITH MTNS BECOMING MOSTLY OBSCURED...AND SCT-NMRS MVFR SHRASN
WILL PUSH INTO FAR WEST VALLEYS VCNTY KJAC-KAFO. THERE WILL LIKELY
BE SOME OVERALL IMPROVEMENT SUNDAY AFTERNOON AND SUNDAY EVENING IN
CIGS AND PCPN COVERAGE AS SW FLOW INCREASES AHEAD OF AN APPROACHING
COLD FRONT...EXCEPT IN THE SW WHERE ISOLD/SCT SHRASN WILL DEVELOP
OFF THE UINTA RANGE AND MOVE INTO VCNTY KRKS. A STRONG COLD FRONT
WILL PUSH ACROSS THE AREA 9Z-12Z MONDAY WITH SNOW INCREASING RAPIDLY
AFTER 6Z MONDAY WITH WIDESPREAD IFR/MVFR CONDITIONS LIKELY ACROSS
THE AREA BY 12Z MONDAY.
EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES
VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY MORNING. SW SFC WINDS
WILL INCREASE TO 15-25KTS ACROSS MUCH OF THE AREA 17Z-19Z SUNDAY.
ISOLD-SCT SHRA WILL LIKELY DEVELOP BTWN KRKS-KCPR IN THE LATE
AFTERNOON AND EVENING WITH LCL MVFR CONDITIONS AND HIGHER TERRAIN
OBSCURATIONS POSSIBLE. WESTERLY FLOW WILL INCREASE AHEAD OF AN
APPROACHING PACIFIC COLD FRONT SUNDAY NIGHT. THIS WILL RESULT IN
POSSIBLE STRONG WIND GUSTS OVER 40KTS ALONG THE EAST SLOPES OF THE
DIVIDE...VCNTY KCOD-KDUB-KLND ALONG WITH AREAS OF LLWS. MTNS WILL
ALSO BECOME INCREASINGLY OBSCURED VCNTY CONTINENTAL DIVIDE 6Z-12Z
MONDAY.
&&
.FIRE WEATHER...
SNOW AND VALLEY RAIN AND SNOW WILL MOVE INTO THE WEST TODAY AND
BRING A VERY GOOD CHANCE OF A WETTING RAIN AND SNOW ACROSS THE
WESTERN MOUNTAINS TODAY. EXPECT POOR SMOKE DISPERSAL WITH THE SNOW.
EAST OF THE DIVIDE...SLIGHTLY COOLER TEMPERATURES SHOULD DECREASE
FIRE DANGER A BIT. HOWEVER...WITH GUSTY WINDS EXPECTED ANY FIRES
THAT CAN START COULD SPREAD QUICKLY. A COLD FRONT WILL MOVE ACROSS
THE AREA TONIGHT INTO MONDAY AND BRING IN MUCH COOLER
TEMPERATURES...ALTHOUGH BREEZY TO WINDY CONDITIONS CAN STILL BE
EXPECTED ON MONDAY. SHOWERS ARE POSSIBLE EAST OF THE DIVIDE
MONDAY...ALTHOUGH WETTING RAIN IS NOT EXPECTED.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR WYZ013-023-024.
WINTER STORM WARNING UNTIL 6 PM MDT MONDAY FOR WYZ001-012.
WINTER STORM WARNING FROM NOON TODAY TO 6 PM MDT MONDAY FOR
WYZ014.
&&
SHORT TERM...HATTINGS
LONG TERM...AR
AVIATION...AEM
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 13, 3:06 AM MST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
406 AM MDT SUN MAR 13 2016
WYZ001>020-022>030-141200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
406 AM MDT SUN MAR 13 2016
...WINTER STORM WATCH FOR THE SALT AND WYOMING RANGE...JACKSON
VALLEY AND STAR VALLEY...
...WINTER STORM WARNING FOR YELLOWSTONE...THE TETONS AND WESTERN
WIND RIVER MOUNTAINS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL SPREAD INTO THE WESTERN MOUNTAINS TODAY AND CONTINUE
INTO TONIGHT ALONG WITH INCREASING WIND. PLEASE SEE WINTER
WEATHER STATEMENTS AND FORECASTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...SIGNIFICANT SNOW POSSIBLE ACROSS THE WEST...ESPECIALLY
OVER THE FAR WESTERN MOUNTAINS. STRONG WIND POSSIBLE IN THE CODY
FOOTHILLS. HIGH WIND POSSIBLE IN SPOTS EAST OF THE DIVIDE.
TUESDAY THROUGH FRIDAY...COLDER WITH PERIODIC CHANCES OF SNOW
SHOWERS ACROSS THE ENTIRE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.
In the hours before
Special weather statement, Mar 13, 2:02 AM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
302 AM MDT SUN MAR 13 2016
WYZ002-132200-
ABSAROKA MOUNTAINS-
302 AM MDT SUN MAR 13 2016
A STORM WILL APPROACH WYOMING TODAY LIGHT TO OCCASIONALLY
MODERATE SNOW SHOWERS AND WIND WILL INCREASE THROUGH TONIGHT...WITH
HEAVIEST SNOWFALL MONDAY MORNING. WIND 20 TO 40 MPH WITH HIGHER
GUSTS WILL MIX WITH SNOW AT TIMES GREATLY REDUCING VISIBILITY TO
LESS THAN ONE HALF MILE AT TIMES. SNOWFALL ACCUMULATIONS COULD
RANGE BETWEEN 3 AND 10 INCHES.
WYZ027-132200-
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE
302 AM MDT SUN MAR 13 2016
A STORM WILL APPROACH WYOMING TODAY...WITH SNOW AND WIND
INCREASING ACROSS THE AREA. WIND 15 TO 30 MPH WITH HIGHER GUSTS
WILL MIX WITH SNOW GREATLY REDUCING VISIBILITY TO LESS THAN ONE
HALF MILE AT TIMES. SNOWFALL ACCUMULATIONS FROM TONIGHT THROUGH
MONDAY COULD RANGE BETWEEN 3 AND 6 INCHES.
WYZ025-026-132200-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON
302 AM MDT SUN MAR 13 2016
A STORM WILL APPROACH WYOMING TODAY...LIGHT SNOW WILL BECOME STEADIER
AND HEAVIER TONIGHT INTO MONDAY. HEAVIEST SNOWFALL SHOULD OCCUR
BETWEEN LATE TONIGHT AND MONDAY MORNING. ADDITIONALLY...WIND 10 TO
20 MPH WITH HIGHER GUSTS WILL MIX WITH SNOW AT TIMES REDUCING
VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. SNOWFALL
ACCUMULATIONS COULD RANGE BETWEEN 2 AND 4 INCHES FOR MOST LOCATIONS
WITH HIGHER AMOUNTS POSSIBLE NEAR BONDURANT.
WYZ019-028>030-132200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
302 AM MDT SUN MAR 13 2016
AS STORM APPROACHING WYOMING TODAY WILL BRING SNOW SHOWERS THAT
WILL INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT THROUGH
MONDAY MORNING ACROSS SWEETWATER COUNTY IN ADDITION TO THE GREEN
AND RATTLESNAKE MOUNTAINS. HEAVIEST SNOWFALL SHOULD OCCUR
BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. ADDITIONALLY...WIND
10 TO 20 MPH WITH HIGHER GUSTS WILL MIX WITH SNOW AT TIMES
REDUCING VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES.
SNOWFALL ACCUMULATIONS COULD RANGE BETWEEN 1 AND 3 INCHES FOR
MOST LOCATIONS.VERY GUSTY WEST WINDS WILL ARRIVE MONDAY AFTERNOON
AS SNOW IS DECREASING...WITH GUSTS OF 45 MPH COMMON.
WYZ015-016-132200-
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
302 AM MDT SUN MAR 13 2016
AS A STORM APPROACHES WYOMING TODAY...LIGHT TO MODERATE SNOW
SHOWERS AND INCREASING WINDS WILL INCREASE. HEAVIEST SNOWFALL IS
EXPECTED TO OCCUR FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING.
WIND 15 TO 35 MPH WITH HIGHER GUSTS WILL MIX WITH SNOW
GREATLY REDUCING VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES.
SNOWFALL ACCUMULATIONS FROM LATE TONIGHT THROUGH MONDAY COULD
RANGE BETWEEN 6 AND 12 INCHES FOR MOST MOUNTAIN LOCATIONS AND FROM
1 TO 3 INCHES FROM DUBOIS WESTWARD.
WYZ008-009-132200-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
302 AM MDT SUN MAR 13 2016
AS A STORM APPROACHES WYOMING TODAY...SNOW SHOWERS WILL INCREASE
IN INTENSITY FROM SUNDAY NIGHT INTO MONDAY. HEAVIEST SNOWFALL
IS EXPECTED MONDAY AFTERNOON. WIND 15 TO 25 MPH WITH HIGHER GUSTS
WILL MIX WITH SNOW GREATLY REDUCING VISIBILITY TO LESS THAN ONE
HALF MILE AT TIMES. SNOWFALL ACCUMULATIONS COULD RANGE BETWEEN 3
AND 6 INCHES.
Winter Storm, Yellowstone National Park
- When
- March 13, 7:00 AM MST to March 14, 12:00 PM MST
- Where
- Yellowstone National Park forecast zone
- Reported by
- SNOTEL
- Coordinates
- 44.228, -110.089 (the zone’s center; the record gives no point)
Snowfall of 13 inches was recorded at Two Ocean Plateau.
Winter Storm, Salt River & Wyoming Ranges
- When
- March 13, 10:00 AM MST to March 14, 9:00 AM MST
- Where
- Salt River & Wyoming Ranges forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.516, -110.286 (the zone’s center; the record gives no point)
Snowfall of over one foot was estimated at Blind Bull Summit SNOTEL.
Winter Storm, Teton & Gros Ventre Mountains
- When
- March 13, 12:00 PM MST to March 14, 11:00 AM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
Heavy snow fell throughout the Tetons. Over a foot of snow fell in less than 24 hours at Jackson Hole Mountain Resort.
Winter Storm, Jackson Hole
- When
- March 13, 12:00 PM MST to March 14, 11:00 AM MST
- Where
- Jackson Hole forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.100, -110.623 (the zone’s center; the record gives no point)
Six inches of snow was measured at the Grand Teton National Park headquarters at Moose.
High Wind, Cody Foothills
- When
- March 13, 2:50 PM MST to March 14, 12:38 AM MST
- Where
- Cody Foothills forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Numerous wind gusts over 58 mph were reported west of Clark, including a maximum gust of 90 mph.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, March 13, 20161 death · 1 injured · $785,000 · 59 kt wind · 10 events
- Tornadoes and Hail in Arkansas, March 13, 2016$391,000 · EF1 · 37 events
- Flooding in Louisiana, March 13 to 31, 2016$4.8 million · 2 events
- Flash Flooding and Hail in Missouri, March 13, 2016$500,000 · 1 in hail · 7 events
- Tornadoes and Hail in Arkansas, March 13, 2016$85,000 · EF1 · 4 events
- High Wind in Nevada, March 13, 2016$25,000 · 70 kt wind · 1 event
- Hail in Arkansas, March 13, 20162 in hail · 19 events
- Heavy Rain in Oregon, March 13, 2016$20,000 · 1 event
- High Wind and Strong Wind in Oregon, March 13, 2016$7,000 · 58 kt wind · 5 events
- Heavy Snow in Idaho, March 13 to 14, 20164 events
- Winter Storm and High Wind in Utah, March 13 to 16, 201656 kt wind · 4 events
- Winter Storm and Winter Weather in Colorado, March 13 to 15, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615415, 615427, 615418, 615419, 615444.